The term “Pseudocellulitis” can be used to describe an uncomplicated nonnecrotizing inflammation of the dermis and hypodermis from a noninfectious etiology. Chemotherapeutic agents have been associated with a variety of cutaneous reactions, including radiation recall dermatitis, hypersensitivity reactions, and erysipeloid reactions. Gemcitabine (2,2-difluorodeoxycytidine) is currently being used for treatment of a variety of solid malignancies, including carcinoma of the lung. The dermatitis involved with gemcitabine is typically a radiation recall reaction whereby an inflammatory reaction occurs in the area previously treated with radiotherapy. We describe here a case of Gemcitabine-induced pseudocellulitis that was unrelated to radiation exposure and manifested in an area of lymphedema. The pseudocellulitis in such cases could be related to the drug's pharmacokinetics and may last until the drug is displaced from the subcutaneous tissue of the affected area. Antibiotics have no role in the treatment, and diphenhydramine with nonsteroidal anti-inflammatories may be used for symptomatic management.
1Department of Internal Medicine, St. Luke's–Roosevelt Hospital Center, Columbia University College of Physicians and Surgeons, New York, NY
2Department of Pathology, St. Luke's–Roosevelt Hospital Center, Columbia University College of Physicians and Surgeons, New York, NY.
Address for correspondence: St. Luke's Roosevelt Hospital Medical Center, Columbia University College of Physicians & Surgeons, 1111 Amsterdam Avenue, New York, NY 10025. E-mail: email@example.com
The authors have no conflicts of interest to declare.
All authors had access to the data and a role in writing the manuscript.